Alert archive / New Mexico / High Wind Warnings in 2017
High Wind Warning 15, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind warning at Apr 24, 2017, 4:37 PM MDT. It took effect at Apr 24, 2017, 9:00 PM MDT. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2017, 4:37 PM MDT (22:37 UTC)
- In effect from
- Apr 24, 2017, 9:00 PM MDT
- Expired
- Apr 25, 2017, 8:00 PM MDT
- In force
- 23 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
801 WWUS75 KABQ 242237 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 437 PM MDT Mon Apr 24 2017 ...STRONG WINDS TO PERSIST THROUGH TONIGHT AND TUESDAY ACROSS CENTRAL AND SOUTH CENTRAL AREAS... .Strong west and southwest winds will weaken most places during the early evening hours, but they will continue through tonight and Tuesday across central and south central areas as a strong jet stream traverses New Mexico. Peak gusts will reach up to 50 mph, except up to 60 mph in the south central mountains tonight and Tuesday. The potential exists for strong winds to become widespread again Tuesday mainly along and south of I-40. The jet stream will gradually exit east of New Mexico Tuesday night and Wednesday enabling winds to weaken. NMZ526-540-250300- /O.NEW.KABQ.HW.W.0015.170425T0300Z-170426T0200Z/ /O.CON.KABQ.WI.Y.0028.000000T0000Z-170425T0300Z/ South Central Mountains-Southwest Chaves County- 437 PM MDT Mon Apr 24 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 8 PM MDT TUESDAY... The National Weather Service in Albuquerque has issued a High Wind Warning, which is in effect from 9 PM this evening to 8 PM MDT Tuesday. * LOCATION...South Central Mountains and Southwest Chaves County. * WINDS...West and southwest at 25 to 35 mph with gusts up to 50 mph through this evening, then strengthening tonight with occasional gusts approaching 60 mph. West at 30 to 40 mph with gusts around 60 mph on Tuesday. * TIMING...Winds will remain strong through tonight, then strengthen further on Tuesday, before weakening but remaining windy Tuesday night. * VISIBILITY...Locally reduced at times in dust prone locations. * LOCAL IMPACTS...Strong cross winds will impact north-to-south roads like I-25. Light-weight and unsecured objects may become airborne. Flimsy structures may topple over. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ523-539-250300- /O.EXT.KABQ.WI.Y.0028.000000T0000Z-170426T0200Z/ Central Highlands-Eastern Lincoln County- 437 PM MDT Mon Apr 24 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MDT TUESDAY... * LOCATION...Central Highlands and Eastern Lincoln County. * WINDS...West and southwest at 25 to 35 mph with gusts up to 55 mph. Shifting out of the northwest Tuesday afternoon. * TIMING...Winds will remain strong through Tuesday, before weakening but remaining breezy Tuesday evening. * VISIBILITY...Locally reduced at times in dust prone locations. * LOCAL IMPACTS...Strong cross winds will impact north-to-south roads like I-25 . Light-weight and unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ502-505>508-512>515-518>522-524-525-528-529-250300- /O.CON.KABQ.WI.Y.0028.000000T0000Z-170425T0300Z/ Chuska Mountains-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- South Central Highlands-Upper Tularosa Valley- Far Northeast Highlands-Northeast Highlands- 437 PM MDT Mon Apr 24 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * LOCATION...Sangre de Cristo, Sandia and Manzano Mountains; Northeast and Far Northeast Highlands; Estancia Valley; South Central Highlands; Middle and Lower Rio Grande Valley; Upper Tularosa Valley; West Central Mountains, Highlands and Plateau; Southwest Mountains and Chuska Mountains. * WINDS...West and southwest at 25 to 35 mph with gusts up to 50 mph. * TIMING...Strong winds will continue through the afternoon, then weaken through early evening, except over mountain peaks where strong winds will persist through tonight. * VISIBILITY...Locally reduced at times in dust prone locations. * LOCAL IMPACTS...Strong cross winds will impact north-to-south roads like I-25 . Light-weight and unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 44
4 follow-up statements
618 WWUS75 KABQ 250255 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 855 PM MDT Mon Apr 24 2017 ...STRONG WINDS TO PERSIST THROUGH TONIGHT AND TUESDAY ACROSS CENTRAL AND SOUTH CENTRAL AREAS... .Strong west and southwest winds will weaken most places overnight, but they will continue through tonight and Tuesday across central and south central areas as a strong jet stream traverses New Mexico. Peak gusts will reach up to 50 mph, except up to 60 mph in the south central mountains tonight and Tuesday. The potential exists for strong winds to become widespread again Tuesday mainly along and south of I-40. The jet stream will gradually exit east of New Mexico Tuesday night and Wednesday allowing winds to weaken. NMZ526-540-251100- /O.EXP.KABQ.WI.Y.0028.000000T0000Z-170425T0300Z/ /O.CON.KABQ.HW.W.0015.170425T0300Z-170426T0200Z/ South Central Mountains-Southwest Chaves County- 855 PM MDT Mon Apr 24 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT TUESDAY... ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... * LOCATION...South Central Mountains and Southwest Chaves County. * WINDS...West and southwest at 25 to 35 mph with gusts up to 50 mph through this evening, then strengthening tonight with occasional gusts approaching 60 mph. West at 30 to 40 mph with gusts around 60 mph on Tuesday. * TIMING...Winds will remain strong through tonight, then strengthen further on Tuesday, before weakening but remaining windy Tuesday night. * VISIBILITY...Locally reduced at times in dust prone locations. * LOCAL IMPACTS...Strong cross winds will impact north-to-south roads like I-25. Light-weight and unsecured objects may become airborne. Flimsy structures may topple over. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ502-505>508-512>515-518>522-524-525-528-529-250400- /O.EXP.KABQ.WI.Y.0028.000000T0000Z-170425T0300Z/ Chuska Mountains-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- South Central Highlands-Upper Tularosa Valley- Far Northeast Highlands-Northeast Highlands- 855 PM MDT Mon Apr 24 2017 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Winds have subsided below advisory levels. $$ NMZ523-539-251100- /O.CON.KABQ.WI.Y.0028.000000T0000Z-170426T0200Z/ Central Highlands-Eastern Lincoln County- 855 PM MDT Mon Apr 24 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT TUESDAY... * LOCATION...Central Highlands and Eastern Lincoln County. * WINDS...West and southwest at 25 to 35 mph with gusts up to 55 mph. Shifting out of the northwest Tuesday afternoon. * TIMING...Winds will remain strong through Tuesday, before weakening but remaining breezy Tuesday evening. * VISIBILITY...Locally reduced at times in dust prone locations. * LOCAL IMPACTS...Strong cross winds will impact north-to-south roads like I-25 . Light-weight and unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 40
777 WWUS75 KABQ 250928 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 328 AM MDT Tue Apr 25 2017 ...STRONG WINDS TO PERSIST TODAY ALONG AND SOUTH OF INTERSTATE 40... .Strong west winds will become more widespread today along and south of Interstate 40. Peak gusts will range from 50 to 60 mph and become more northwesterly this afternoon. The strong winds will diminish this evening but will remain breezy to windy tonight. NMZ526-540-251800- /O.CON.KABQ.HW.W.0015.000000T0000Z-170426T0200Z/ South Central Mountains-Southwest Chaves County- 328 AM MDT Tue Apr 25 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * LOCATION...South Central Mountains and Southwest Chaves County. * WINDS...West and southwest at 25 to 35 mph with gusts up to 60 mph early this morning, then becoming west 30 to 40 mph with gusts to around 60 mph by midday and continuing through the afternoon. * TIMING...Winds will strengthen further today, before weakening but remaining windy tonight. * VISIBILITY...Locally reduced at times in dust prone locations. * LOCAL IMPACTS...Strong cross winds will impact north to south oriented roads. Light weight and unsecured objects may become airborne. Flimsy structures may topple over. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ533>538-251800- /O.EXA.KABQ.WI.Y.0028.000000T0000Z-170426T0200Z/ Guadalupe County-Quay County-Curry County-Roosevelt County- De Baca County-Chaves County Plains- 328 AM MDT Tue Apr 25 2017 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect until 8 PM MDT this evening. * LOCATION...Guadalupe, Quay, Curry, Roosevelt, and De Baca Counties as well as the Chaves County Plains. * WINDS...West 25 to 35 mph with gusts to around 55 mph. * TIMING...Winds will increase this morning, peak during the afternoon before weakening but remaining breezy this evening. * VISIBILITY...Locally reduced at times in dust prone locations. * LOCAL IMPACTS...Strong cross winds will impact north to south oriented roads. Light weight and unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ505>508-519>522-524-525-251800- /O.EXA.KABQ.WI.Y.0028.000000T0000Z-170426T0200Z/ West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- South Central Highlands-Upper Tularosa Valley- 328 AM MDT Tue Apr 25 2017 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect until 8 PM MDT this evening. * LOCATION...West Central Plateau, Highlands and Mountains, Southwest and Sandia and Manzano Mountains, Middle and Lower Rio Grande Valley, Estancia and Upper Tularosa Valleys, and the South Central Highlands. * WINDS...West and southwest 25 to 35 mph with gusts up to 55 mph, becoming northwest this afternoon. * TIMING...Winds are expected to strengthen this morning, then peak this afternoon before weakening but remaining breezy this evening. * VISIBILITY...Locally reduced at times in dust prone locations. * LOCAL IMPACTS...Strong cross winds will impact north to south oriented roads including Interstate 25. Light weight and unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ523-539-251800- /O.CON.KABQ.WI.Y.0028.000000T0000Z-170426T0200Z/ Central Highlands-Eastern Lincoln County- 328 AM MDT Tue Apr 25 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * LOCATION...Central Highlands and Eastern Lincoln County. * WINDS...West and southwest 25 to 35 mph with gusts up to 55 mph, becoming northwest this afternoon. * TIMING...Winds are expected to strengthen this morning, then peak this afternoon before weakening but remaining breezy this evening. * VISIBILITY...Locally reduced at times in dust prone locations. * LOCAL IMPACTS...Strong cross winds will impact north to south oriented roads. Light weight and unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
207 WWUS75 KABQ 251753 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1153 AM MDT Tue Apr 25 2017 ...STRONG WINDS TO PERSIST TODAY ALONG AND SOUTH OF INTERSTATE 40... .Strong west winds will become more widespread this afternoon along and south of Interstate 40. Peak gusts will range from 50 to 60 mph and become more northwesterly this afternoon. The strong winds will diminish this evening but will remain breezy to windy tonight. NMZ526-540-260200- /O.CON.KABQ.HW.W.0015.000000T0000Z-170426T0200Z/ South Central Mountains-Southwest Chaves County- 1153 AM MDT Tue Apr 25 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * LOCATION...South Central Mountains and Southwest Chaves County. * WINDS...West and southwest at 25 to 35 mph with gusts up to 60 mph early this morning, then becoming west 30 to 40 mph with gusts to around 60 mph by midday and continuing through the afternoon. * TIMING...Winds will strengthen further today, before weakening but remaining windy tonight. * VISIBILITY...Locally reduced at times in dust prone locations. * LOCAL IMPACTS...Strong cross winds will impact north to south oriented roads. Light weight and unsecured objects may become airborne. Flimsy structures may topple over. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ523-539-260200- /O.CON.KABQ.WI.Y.0028.000000T0000Z-170426T0200Z/ Central Highlands-Eastern Lincoln County- 1153 AM MDT Tue Apr 25 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * LOCATION...Central Highlands and Eastern Lincoln County. * WINDS...West and southwest 25 to 35 mph with gusts up to 55 mph, becoming northwest this afternoon. * TIMING...Winds are expected to strengthen this afternoon, then peak mid-afternoon before weakening but remaining breezy this evening. * VISIBILITY...Locally reduced at times in dust prone locations. * LOCAL IMPACTS...Strong cross winds will impact north to south oriented roads. Light weight and unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ533>538-260200- /O.CON.KABQ.WI.Y.0028.000000T0000Z-170426T0200Z/ Guadalupe County-Quay County-Curry County-Roosevelt County- De Baca County-Chaves County Plains- 1153 AM MDT Tue Apr 25 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * LOCATION...Guadalupe, Quay, Curry, Roosevelt, and De Baca Counties as well as the Chaves County Plains. * WINDS...West 25 to 35 mph with gusts to around 55 mph. * TIMING...Winds will increase this afternoon, peaking mid-afternoon before weakening but remaining breezy this evening. * VISIBILITY...Locally reduced at times in dust prone locations. * LOCAL IMPACTS...Strong cross winds will impact north to south oriented roads. Light weight and unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ505>508-519>522-524-525-260200- /O.CON.KABQ.WI.Y.0028.000000T0000Z-170426T0200Z/ West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- South Central Highlands-Upper Tularosa Valley- 1153 AM MDT Tue Apr 25 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * LOCATION...West Central Plateau, Highlands and Mountains, Southwest and Sandia and Manzano Mountains, Middle and Lower Rio Grande Valley, Estancia and Upper Tularosa Valleys, and the South Central Highlands. * WINDS...West and southwest 25 to 35 mph with gusts up to 55 mph, becoming northwest mid-afternoon. * TIMING...Winds are expected to strengthen this afternoon, then peak mid-afternoon before weakening but remaining breezy this evening. * VISIBILITY...Locally reduced at times in dust prone locations. * LOCAL IMPACTS...Strong cross winds will impact north to south oriented roads including Interstate 25. Light weight and unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
771 WWUS75 KABQ 260207 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 807 PM MDT Tue Apr 25 2017 NMZ526-540-260315- /O.EXP.KABQ.HW.W.0015.000000T0000Z-170426T0200Z/ South Central Mountains-Southwest Chaves County- 807 PM MDT Tue Apr 25 2017 ...HIGH WIND WARNING HAS EXPIRED... Winds have subsided below high wind warning criteria, thus we allowed the warning to expire. $$ NMZ505>508-519>525-533>539-260315- /O.EXP.KABQ.WI.Y.0028.000000T0000Z-170426T0200Z/ West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- Guadalupe County-Quay County-Curry County-Roosevelt County- De Baca County-Chaves County Plains-Eastern Lincoln County- 807 PM MDT Tue Apr 25 2017 ...WIND ADVISORY HAS EXPIRED... Winds have subsided below wind advisory criteria,thus we have allowed the advisory to expire. $$ 40
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Apr 24, 3:32 PM MDT, 1 hour 5 minutes earlier.
Area forecast discussion, Apr 24, 3:32 PM MDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 332 PM MDT Mon Apr 24 2017 ...STRONG WINDS TO CONTINUE THROUGH TONIGHT SOME PLACES, THEN BECOME WIDESPREAD AGAIN TUESDAY... .SYNOPSIS... A broad upper level trough crossing the central and southern Rockies will steer the jet stream over New Mexico inducing breezy to windy conditions over central and southern areas tonight through Tuesday night. Wind gusts will be strongest over the south central mountains, where gusts to 60 mph are expected. A Pacific cold front will cross from the northwest on Tuesday dropping temperatures 12 to 20 degrees below todays readings and reducing fire weather concerns. The storm system will trigger showers, thunderstorms and mountain snow showers mainly over northern areas. A few inches of snow will be possible in the mountains near the Colorado border Tuesday night. Winds will weaken Wednesday and temperatures will remain cool as precipitation tapers off. However, an upper level trough will bring more strong winds during the latter half of the work week, and a strong low pressure system will bring much colder air and widespread precipitation Friday night through Saturday night. && .DISCUSSION... Although most of the accumulating precipitation is forecast to favor northern areas Tuesday, models continue to indicate spottier showers and storms will also develop as far south as the south central and southwest mountains. Recent model runs brought the jet stream farther south, so the area of strong winds on Tuesday now looks to favor locations along and south of I-40. Winds will let up some on Wednesday while shifting out of the northwest and remaining breezy as the upper level trough shifts east of the Rockies. Models depict the upper trough deepening over NM just before the system exits eastward. This will help drop a gusty back door cold front southward through the eastern plains, but overall winds will be lighter than Tuesday. A negatively tilted upper level trough is progged to carve into the central Rockies ahead of the aforementioned low pressure system during the mid to latter half of the week. Precipitation looks to favor northern areas Thursday before spreading farther south Friday and Saturday. Freezing temperatures are expected across much of the north and west Friday night and especially Saturday night of the coming weekend. This will probably allow for some lower elevation snowfall, with a healthy accumulation possible in the mountains. Another round of strong winds will also be possible Thursday, and across southern areas Friday. 44 && .FIRE WEATHER... ...WIDESPREAD CRITICAL FIRE WEATHER CONTINUES THROUGH EARLY EVENING... ...STRONG WINDS ALONG AND SOUTH OF INTERSTATE 40 TUESDAY BUT COOLER WITH HIGHER HUMIDITY OVERALL... Critical fire conditions end this evening, as an upper level trough moves begins to move into the Four Corners region this evening. Lower temperatures and increased low-level moisture will improve humidity overnight into Tuesday. The trough will increase coverage of wetting showers overnight, spreading east over the northern half of NM. A few embedded thunderstorms are possible Tuesday afternoon. Showers may will generally remain north of I-40 and possibly reach the ABQ metro area Tuesday afternoon. Strong winds will not be as widespread Tuesday, however they will persist over the high central plains zone. Winds finally diminish Wednesday. As the trough exits the region Wednesday, cooler temperatures will funnel into NM, with drier westerly flow west of the central mountain chain. Thanks to cooler temperatures, humidity levels will stay high enough to not warrant critical fire concerns Wednesday. Mixing heights will remain fairly low Wednesday, before increasing Thursday as more zonal flow aloft builds in. This in turn will help increase surface wind speeds with a focus for stronger winds through the west-central highlands and east-central high plains Thursday afternoon, accompanied by higher transport winds through the central portion of the state. The increased wind and lower dewpoints through central NM will enhance critical fire weather Thursday afternoon. A Pacific low enters the Great Basin region Friday, and into NM Friday night through Saturday. Long range models still diverge on whether or not this weekend system will dive through NM, or stay north of the NM/CO border. A southerly track, favored by the GFS for the past few runs, will allow for more widespread wetting precipitation. A more northerly track, favored by the ECMWF, will limit precipitation chances. After that, long range models depict a northwest flow with cooler temperatures over NM likely to start the month of May. 24 && .AVIATION... 18Z TAF CYCLE Strong westerly winds have already begun to increase over NM this morning, and will continue to do so through the afternoon where winds are expected to peak between 25 to 30 knots with gusts as high as 45 knots. An Aviation Weather Warning will be forthcoming at ABQ this afternoon. Westerly winds are not expected to diminish significantly overnight into Tuesday morning, ranging between 10 to 20 knots, with gusts up to 30 knots. A change in the weather pattern is expected Tuesday morning, with a trough dipping into the Four Corners region. This will increase the chance for light showers of rain for western and northern TAF sites including, FMN, GUP, and SAF. There is some uncertainty if showers will reach AEG and ABQ. Downsloping wind will delay precipitation chances at LVS until perhaps late Tuesday afternoon/evening. 24 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 45 58 32 63 / 20 50 20 0 Dulce........................... 37 56 28 59 / 40 70 30 5 Cuba............................ 39 54 29 59 / 20 70 30 5 Gallup.......................... 41 60 27 64 / 20 50 20 0 El Morro........................ 37 56 26 60 / 5 50 20 0 Grants.......................... 41 61 30 64 / 5 40 20 0 Quemado......................... 45 61 33 62 / 5 40 30 0 Glenwood........................ 42 74 36 76 / 0 20 10 0 Chama........................... 34 52 27 54 / 50 80 50 10 Los Alamos...................... 49 56 35 59 / 10 60 30 5 Pecos........................... 40 57 32 58 / 5 60 40 10 Cerro/Questa.................... 38 57 30 55 / 20 60 70 10 Red River....................... 32 52 25 50 / 30 70 80 30 Angel Fire...................... 34 51 26 50 / 20 60 70 20 Taos............................ 37 57 29 58 / 10 50 50 10 Mora............................ 44 58 33 56 / 10 50 40 20 Espanola........................ 49 61 37 65 / 5 50 30 10 Santa Fe........................ 47 56 36 58 / 5 60 30 10 Santa Fe Airport................ 46 61 34 63 / 5 50 30 10 Albuquerque Foothills........... 54 66 41 68 / 5 50 30 5 Albuquerque Heights............. 52 67 42 69 / 0 40 20 5 Albuquerque Valley.............. 54 69 43 70 / 0 40 20 5 Albuquerque West Mesa........... 51 69 40 71 / 5 40 20 5 Los Lunas....................... 49 71 40 72 / 0 40 20 5 Rio Rancho...................... 52 67 41 70 / 5 50 20 5 Socorro......................... 53 77 46 75 / 0 20 10 5 Sandia Park/Cedar Crest......... 44 60 32 61 / 10 60 30 5 Tijeras......................... 49 62 38 63 / 10 50 30 5 Moriarty/Estancia............... 45 62 35 62 / 0 40 20 5 Clines Corners.................. 45 60 34 60 / 0 40 20 10 Gran Quivira.................... 49 66 39 65 / 0 40 20 5 Carrizozo....................... 50 72 42 69 / 0 20 20 5 Ruidoso......................... 45 67 38 63 / 0 20 20 5 Capulin......................... 42 60 31 51 / 0 50 80 20 Raton........................... 42 65 34 58 / 0 30 70 20 Springer........................ 44 67 35 61 / 0 30 60 20 Las Vegas....................... 45 62 33 60 / 0 20 40 20 Clayton......................... 52 70 37 59 / 0 50 70 20 Roy............................. 47 68 36 58 / 0 30 70 20 Conchas......................... 57 75 45 66 / 0 20 60 20 Santa Rosa...................... 53 73 42 69 / 0 20 30 20 Tucumcari....................... 58 79 43 67 / 0 10 60 30 Clovis.......................... 55 80 43 65 / 0 10 40 30 Portales........................ 58 80 45 67 / 0 5 30 20 Fort Sumner..................... 56 78 46 70 / 0 10 20 20 Roswell......................... 57 85 52 76 / 0 0 10 10 Picacho......................... 55 76 47 71 / 0 5 10 5 Elk............................. 53 72 43 67 / 0 0 5 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 9 PM MDT this evening for the following zones... NMZ101>109. Wind Advisory until 9 PM MDT this evening for the following zones... NMZ502-505>508-512>515-518>522-524>526-528-529-540. Wind Advisory until 8 PM MDT Tuesday for the following zones... NMZ523-539. High Wind Warning from 9 PM this evening to 8 PM MDT Tuesday for the following zones... NMZ526-540. && 44
Hazardous weather outlook, Apr 24, 4:36 AM MDT, 12 hours 1 minute before
Hazardous Weather Outlook National Weather Service Albuquerque NM 436 AM MDT Mon Apr 24 2017 NMZ501>540-251100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 436 AM MDT Mon Apr 24 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A red flag warning is in effect between 10 am to 9 pm MDT today. Widespread strong wind...low humidity and an unstable atmosphere will affect the area. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Another round of strong wind will favor areas along and south of Interstate 40 on Tuesday. Longer range weather models are showing a significant storm system for the Friday and Saturday time frame. Snow levels could lower enough to provide some impacts across the north central mountains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 50
In the hours before
Local storm report, Apr 24, 2:11 PM MDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
211 PM MDT MON APR 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM NON-TSTM WND GST 1 SSE CLINES CORNERS 35.00N 105.66W
04/24/2017 M58 MPH TORRANCE NM ASOS
KCQC ASOS.
&&
EVENT NUMBER ABQ1701691
TRMNearby
High Wind Warnings in New Mexico, 2017Every high wind warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.